Re: Antireflux treatment side effects - burning tongue and cramps - HELP
I have experienced the same side effects. I had begun to experience a burning tongue usually on the right rear lateral edge. It would often spread to my upper palate. It was also accompanied by severe thirst. The thirst was bad enough that I got a glucose test to check for diabetes
Chewing gum and sucking on ice were the only remedies to alleviate the discomfort.
I did not make the connection to my reflux meds and had it looked at by my dentist and then by an ENT.
I finally made the connection that the symptoms began about 1 month after staring to take Prilosec. I thought it may be caused by a B12 deficiency caused by the drug but taking supplements had no impact.
My doctor switched me to a prescription dose of Pepcid but the symptoms remained. I finally bit the bullet and went off the meds. The burning tongue cleared up in about 7 days. After another few days I took a 1/2 Pepcid AC and the burning tongue sensation is back (though it is mild).
I am not not sure what is worse, the heartburn and reflux or the burning tongue.